Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had unsafe sex. Been bleeding. Was on microgynon, taking cerazette. What is going on?

I was on microgynon for many years and then after my last period finished last Friday I started taking cerazette on Saturday (the day I would have started my microgynon again). Two problems, I had sex with my boyfriend Saturday night and the condom split so I had to take the morning after pill on Sunday as I know you aren't protected for the first 7 days of taking this pill so already my body feels a bit mucked up.
However, I really want to go back onto microgynon (having only been taking cerazette for 4 days) as I've heard so many bad stories about bleeding for long periods of time and I've got the opportunity to go to Dubai for a week at the end of April and now I'm worried that cerazette will muck up my cycle and I could be bleeding when I go away. Can you please advise what it is the best thing to do? I'm 40 years old.
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
As you had intercourse soon after your period, you were still in the safe period and there is no cause to worry; moreover, you have no risk at all as you took the emergency pill. Please remember that the emergency pill contains excess hormone and could cause some amount of breakthrough bleeding and it is likely to disturb your next cycle. In the current situation, it would be advisable not to switch the birth control pill you have already started taking as changing the pill in the middle of a cycle is not going to give you any protection for that cycle and is likely to cause menstrual disturbances. You may take the advice of your consultant for further assistance. Hope this helps. Take care.
Answered: Fri, 19 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor